Table of Contents
ISRN Probability and Statistics
Volume 2013, Article ID 265373, 10 pages
http://dx.doi.org/10.1155/2013/265373
Research Article

A Cluster Truncated Pareto Distribution and Its Applications

1Department of Mathematics, Brock University, St. Catharines, ON, Canada L2S 3A1
2Department of Statistics, University of British Columbia, Vancouver, BC, Canada V6T 1Z4
3Department of Mathematics & Statistics, University of Winsdor, Windsor, ON, Canada N9B 3P4

Received 20 June 2013; Accepted 25 July 2013

Academic Editors: E. Omey and S. Sagitov

Copyright © 2013 Mei Ling Huang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. Kleiber and S. Kotz, Statistical Size Distributions in Economics and Actuarial Sciences, Wiley Series in Probability and Statistics, Wiley-Interscience, Hoboken, NJ, USA, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  2. R. Perline, “Strong, weak and false inverse power laws,” Statistical Science, vol. 20, no. 1, pp. 68–88, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. M. A. Beg, “Estimation of the tail probability of the truncated Pareto distribution,” Journal of Information & Optimization Sciences, vol. 2, no. 2, pp. 192–198, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. I. B. Aban, M. M. Meerschaert, and A. K. Panorska, “Parameter estimation for the truncated Pareto distribution,” Journal of the American Statistical Association, vol. 101, no. 473, pp. 270–277, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. L. Huang and K. Zhao, “On estimation of the truncated Pareto distribution,” Advances and Applications in Statistics, vol. 16, no. 1, pp. 83–102, 2010. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. R. A. Pielke, J. Gratz, C. W. Landsea, D. Collins, M. A. Saunders, and R. Musulin, “Normalized hurricane damage in the United States: 1900–2005,” Natural Hazards Review, vol. 9, no. 1, pp. 29–42, 2008. View at Google Scholar
  7. V. Coia and M. L. Huang, “A sieve model for extreme valus,” Journal of Statistical Computation and Simulation, vol. 83, 2013. View at Publisher · View at Google Scholar
  8. B. M. Hill, “A simple general approach to inference about the tail of a distribution,” The Annals of Statistics, vol. 3, no. 5, pp. 1163–1174, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. P. Cooke, “Statistical inference for bounds of random variables,” Biometrika, vol. 66, no. 2, pp. 367–374, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. B. W. Silverman, Density Estimation for Statistics and Data Analysis, Monographs on Statistics and Applied Probability, Chapman & Hall, London, UK, 1986. View at MathSciNet
  11. A. N. Kolmogorov, “Sulla determinazione empirica di una legge di distribuzione,” Giornale dell'Istituto Italiano degli Attuari, vol. 4, pp. 83–91, 1933. View at Google Scholar
  12. T. W. Anderson and D. A. Darling, “Asymptotic theory of certain “goodness of fit” criteria based on stochastic processes,” Annals of Mathematical Statistics, vol. 23, pp. 193–212, 1952. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. V. Coia, “On estimation of extreme value distributions,” Brock Report in Mathematics and Statistics 120809-01, Brock University, 2012. View at Google Scholar